# SDR 2010FA0000413

- Difficulty date: March 25, 2010
- Submitted: April 23, 2010
- Operation: General aviation
- Aircraft: N457CB
- Make and model: Cirrus SR22
- Aircraft serial: 3058
- Engine: Cont IO550N
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Spark Plug
- Part number: RHB32S
- Condition: Cracked
- Location: Engine
- Part time: 338 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(5CSR)  DURING ROUTINE MX OF SPARK PLUGS IT IS FOUND THA THE CTR ELECTRODE INSULATING CERAMIC IS CRACKED AND/OR MISSING CHUNKS.  ON AVERAGE, ARE FINDING ABOUT (1) OUT OF 20 SPARK PLUGS OF THIS MODEL HAVE THIS CONDITION AND THIS HAS BEEN THE CASE FOR ABOUT THE PAST YEAR.  SUSPECT THERE IS A MFG PROBLEM WITH EITHER THE MATERIAL OR THE DIMENSIONS CAUSING WEAT POINT STRESS POINTS IN THE CERAMIC CAUSING THE FAILURE.  RECOMMEND INSP OF THE MFG PROCESS AND MATERIALS.  IT IS ALSO POSSIBLE THERE IS INADIQUATE INSTRUCTION ON SPARK PLUG SERVICEING TECHNIQUE AND DUE TO IMPROPER SERVICEING FOREIGH MATERIAL COULD BE CAUSING THE STRESS POINTS.
